Back to Ask the Diabetes Team Ask the Diabetes Team

From El Paso, Texas, USA:

My daughter was diagnosed with diabetes a year and a half ago. Recently, we have been having to give her a few extra doses of insulin. Is this dangerous for her? How much insulin is too much? She is 5 years old.


The dose of insulin you choose in consultation with your diabetes team should be enough to keep blood sugars in a reasonable range and not too high to cause frequent low blood sugars. Before you make any changes in the scheduling of insulin or dosing, you should consult with your diabetes team. Many people take extra doses of Humalog (a very rapid acting insulin) whenever they eat in addition to routinely taking a longer acting insulin such as NPH, Lente, or Ultralente insulin.


Original posting 27 Feb 2000
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.